advertisement
Question
Posted by: OCD - Obsessive Compulsive Disorder | 2010/03/23

Questions on OCD and Depression

I have a few questions. How would you identify if someone has Obsessive compulsive disorder (OCD)? Is this easy to identify or do one need a few ‘ sessions’  to speak with such a person? Can anxiety / depression worsen OCD?

Then, I was prescribed an antidressant, Mirteron. The pills are 15mg each and prescription says I should take ½  a pill / day for the first week and then 1 pill per day. Then after 1 month, I will receive a stronger doze. I’ ve taken my first ½  pill two days ago, an hour before I go to sleep. I felt very weak the whole day of yesterday, I felt very tired. Only after 5:00 the afternoon I started to feel better. I took it last night as well, but still have the same tiredness today. Is it Mirteron that is causing this and will it go away in the future? Maybe I should also mention, I’ ve been taken Adco-Alzam in the evenings for 2 weeks now to help me sleep.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

If there are reasons to believe that anyone is unwell, then the wise thing to do is to see a good local shrink for a proper assessment, diagnosis ( if any ) and a discussion of treatment options. It shouldn't be difficult to make a proper diagnosis according to internationally recognized criteria.
Anxiety / depression often accompany OCD, and fortunately they respond to similar treatments - medication often used to treat depression helps anxiety and OCD as well, as does Cognitive-Behaviour Therapy ( OCD ) a highly effectuive method of talking therapy.
Most drugs show their maximum side-effects in the forst 10 days or so one is taking them, as one's body adjusts to their presence.
Alzam can be really sedative, and can cause a hangover effect the next morning, which may be what's troubling you. maybe you'd best discuss all this with your prescribing doc.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Renita Rademan | 2010/06/13

Currently I use Illovex 225g, Epilum 200mg, Urbanol 10mg during day (for approx 2 months), and at night Adco-Mirteron 15g (for a week), and still have my downs. Firstly, Does the CHANGE in medication oftenly have a huge impact on my pshychology effects, as I desperately want to feel better? Then secondly I''m having huge, very DEPRESSING NIGHTMARES since I started with the Adco-Mirteron. Is this a side effect for this medication, and will this last throughout the time being that my Dr prescribed? Then thirdly, I googled Mirteron, and the only ingredience I notice is that IT CONTAINS SUGAR. Will I be GAINING WEIGHT?, as my understanding of using Illovex I might be losing weight (is this good? Fourthly, for the first time, I had my periods one week apart (strange???) (PS - before using Mirteron). Does this HORMONAL side effect have anything to do with using these medicine? Thanks a million!!!I am in desperate need of information, as this is really haunting my thoughts. I really appreciate your time and effort in answering me back.......

Reply to Renita Rademan
Posted by: cybershrink | 2010/03/23

If there are reasons to believe that anyone is unwell, then the wise thing to do is to see a good local shrink for a proper assessment, diagnosis ( if any ) and a discussion of treatment options. It shouldn't be difficult to make a proper diagnosis according to internationally recognized criteria.
Anxiety / depression often accompany OCD, and fortunately they respond to similar treatments - medication often used to treat depression helps anxiety and OCD as well, as does Cognitive-Behaviour Therapy ( OCD ) a highly effectuive method of talking therapy.
Most drugs show their maximum side-effects in the forst 10 days or so one is taking them, as one's body adjusts to their presence.
Alzam can be really sedative, and can cause a hangover effect the next morning, which may be what's troubling you. maybe you'd best discuss all this with your prescribing doc.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement